Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 45, NWS Raleigh, NC

September 14, 2018Cumberland County, Harnett County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 14, 2018, 10:03 AM EDT for Cumberland County, Harnett County, North Carolina. It was in force for 14 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2018, 10:03 AM EDT (14:03 UTC)
Expired
Sep 15, 2018, 12:30 AM EDT
In force
14 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NC, Harnett County, NC

The radar

The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 12:30 PM EDTFLASH FLOOD1 S Fayetteville, NCMEDIA REPORT SEVERAL ROADS UNDER WATER IN CUMBERLAND COUNTY WITH 2 TO 4 INCHES OF RAIN HAVING ALREADY FALLEN.
Sep 14, 2:20 PM EDTFLASH FLOOD5 Sse Lillington, NCTITAN ROBERTS ROAD CLOSED FROM FLOODING.
Sep 14, 2:25 PM EDTFLASH FLOOD5 W Lillington, NCMCDOUGAL ROAD IN LILLINGTON FLOODED.
Sep 14, 2:27 PM EDTFLASH FLOOD2 Sw Buies Creek, NCROSS ROAD CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 147 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WGUS52 KRAH 141403
FFWRAH
NCC051-085-142000-
/O.NEW.KRAH.FF.W.0045.180914T1403Z-180914T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1003 AM EDT FRI SEP 14 2018

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Harnett County in central North Carolina...
  Cumberland County in central North Carolina...

* Until 400 PM EDT

* At 1001 AM EDT, Doppler radar indicated heavy rain associated with 
  Hurricane Florence rotating through Harnett and Cumberland 
  Counties. Up to two inches of rain have already fallen and 
  additional bands with one to two inch per hour rates are likely 
  through midday. The heavy rain combined with the rain that has 
  already fallen, will result in flash flooding of area streams and 
  creeks. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Fayetteville, Lillington, Fort Bragg, Dunn, Angier, Benson, Godwin,
  Pope AFB, Hope Mills and Spring Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Do not enter or cross flowing water or 
water of unknown depth on foot or in a vehicle. 

&&

LAT...LON 3490 7894 3495 7904 3504 7909 3513 7911
      3519 7910 3527 7922 3558 7891 3552 7869
      3534 7853 3532 7854 3530 7858 3520 7863
      3520 7864 3512 7864 3508 7867 3499 7864
      3485 7850 3485 7877 3483 7890

$$

10
3 follow-up statements
850 
WGUS52 KRAH 141940
FFWRAH
NCC051-085-150200-
/O.EXT.KRAH.FF.W.0045.000000T0000Z-180915T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
340 PM EDT FRI SEP 14 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Harnett County in central North Carolina...
  Cumberland County in central North Carolina...

* Until 1000 PM EDT Friday

* At 338 PM EDT, Doppler radar indicated training showers, 
  associated with the rain bands of Hurricane Florence, producing 
  heavy rain across the warned area. Up to three inches of rain have 
  already fallen and flash flooding is likely already occurring.

* Some locations that will experience flooding include...
  Fayetteville, Lillington, Fort Bragg, Dunn, Angier, Benson, Godwin,
  Pope AFB, Hope Mills and Spring Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Do not enter or cross flowing water or 
water of unknown depth, either by foot or in a vehicle. 

&&

LAT...LON 3490 7894 3495 7904 3504 7909 3513 7911
      3519 7910 3527 7922 3558 7891 3552 7869
      3534 7853 3532 7854 3530 7858 3520 7863
      3520 7864 3512 7864 3508 7867 3499 7864
      3485 7850 3485 7877 3483 7890

$$

10
239 
WGUS52 KRAH 150145
FFWRAH
NCC051-085-150430-
/O.EXT.KRAH.FF.W.0045.000000T0000Z-180915T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
945 PM EDT FRI SEP 14 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Harnett County in central North Carolina...
  Cumberland County in central North Carolina...

* Until 1230 AM EDT

* At 944 PM EDT, Doppler radar indicated a heavy tropical rain band 
  across the warned area. A rainfall swath of 3 to 5 inch inches of 
  rain have already fallen in an arc towards Coats, Erwin, and Dunn. 
  Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Fayetteville, Lillington, Fort Bragg, Dunn, Angier, Benson, Godwin,
  Pope AFB, Hope Mills and Spring Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

Do not enter or cross flowing water or water of unknown depth. 

&&

LAT...LON 3490 7894 3495 7904 3504 7909 3513 7911
      3519 7910 3527 7922 3558 7891 3552 7869
      3534 7853 3532 7854 3530 7858 3520 7863
      3520 7864 3512 7864 3508 7867 3499 7864
      3485 7850 3485 7877 3483 7890

$$

HAINES
254 
WGUS72 KRAH 150428
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1228 AM EDT SAT SEP 15 2018

NCC051-085-150437-
/O.EXP.KRAH.FF.W.0045.000000T0000Z-180915T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harnett NC-Cumberland NC-
1228 AM EDT SAT SEP 15 2018

...THE FLASH FLOOD WARNING FOR HARNETT AND CUMBERLAND COUNTIES WILL
EXPIRE AT 1230 AM EDT...

Flash Flooding threat continues for Harnett and Cumberland counties. 
This threat continues to be mentioned in FFW 54.

LAT...LON 3490 7894 3495 7904 3504 7909 3513 7911
      3519 7910 3527 7922 3558 7891 3552 7869
      3534 7853 3532 7854 3530 7858 3520 7863
      3520 7864 3512 7864 3508 7867 3499 7864
      3485 7850 3485 7877 3483 7890

$$

HAINES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 9:40 AM EDT, 23 minutes earlier.

Area forecast discussion, Sep 14, 9:40 AM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
940 AM EDT Fri Sep 14 2018

.SYNOPSIS...
Hurricane Florence will move very slowly west to southwest near the
coast of southern North Carolina and northeastern South Carolina
through tonight. A slow motion to the west over northern South
Carolina will follow Saturday and Sunday. Conditions will finally
improve early next week as the remnants of Florence finally move
away.

&&

.NEAR TERM /through Saturday/...
As of 940 AM Friday...

Currect forecast through Saturday looks on track.

Hurricane Florence will move extremely slowly towards the southwest
staying very close to the NC coastline today. By Saturday morning
Hurricane Florence is forecast to still be near the coastline over
northeastern South Carolina. Latest runs of the GFS and ECMWF
continue to advertise a swath of 10" to 20" across central North
Carolina (isolated higher amounts possible) with the NSSL WRF, and
HRRR also on board. These types of rainfall unfortunately make sense
given the strong low level moisture transport convergence on the
back side of the storm. Given the above have continued the Flash
Flood Watch into Monday evening. Saturday afternoon into evening
Hurricane Florence will then begin to pull more west and then
northwest and head towards Asheville, NC.

This means that a prolonged period of torrential rainfall can be
expected across most of central North Carolina. Flash flooding of
creeks, rivers, streams, and nearby roadways, and washouts of area
bridges are likely. This will likely result in catastrophic and life
threatening flash flooding and extensive prolonged river flooding
across the lower Neuse, Black, and Cape Fear river basins.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 425 AM Friday...

Saturday night through Sunday night... The remnant circulation of
Florence which should be centered over northern South Carolina on
Saturday evening will move slowly west on Sunday and then begin to
lift north into the Appalachians. As the surface low slips west, a
persistent southerly, convergent flow will produce an arc of
widespread moderate to heavy rain across the state. The greatest
rain coverage will be across the southern Piedmont and Sandhills
where we will maintain 90 PoPs with PoPs in the likely range to the
northeast.

Rainfall amounts during the period will average between 2 and 5
inches with lesser amounts across the far northeast Piedmont and
northern Coastal Plain. This additional rain is likely to exasperate
anticipated flooding issues across the southern tier including the
Neuse, Cape Fear, Black and Yadkin river basins where river flooding
may become extreme.

Windy conditions with winds of 15 to 25 MPH with gusts near 40 MPH
on Saturday evening will gradually abate as the remnant low weakens
and pushes away. Given the wet soil, additional issues with falling
trees are expected.

With lots of clouds and widespread rain, little diurnal temperature
change is expected. Morning lows will range around 70 with afternoon
highs in the mid to upper 70s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 1245 AM Friday...

The remnant circulation of Florence is expected to lift northeast
through the lower Ohio Valley and northeastern United States Monday
and Tuesday. This will mean the trailing rain bands and associated
weather hazards will come to an end by Sunday night or Monday
for the region.

The trailing surface trough will keep a lingering chance of
mainly diurnal showers and storms into Tuesday afternoon
and possibly Wednesday afternoon. Hot and humid conditions will
also linger through midweek. Lows in the lower to mid 70s
(well above normal) will continue into Wednesday, with highs
in the 80s.

Finally, a pattern change with a true cold frontal passage is
expected late Wednesday. A breath of fresh air courtesy of a
Canadian high pressure will arrive by Thursday and Friday. Lows by
Friday may finally dip into the 50s across the northern Piedmont,
with highs only 80-85.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
As of 940 AM Friday...

Mainly MVFR ceilings will prevail through the TAF period, amidst
tropically-moist, nely low level flow between high pressure over the
Northeast and Hurricane Florence, the latter of which recently made
landfall near Wrightsville Beach, NC. The slow wswwd drift of the
hurricane will also cause already strong NNELY surface winds to
strengthen further across cntl NC today - strongest at FAY, in
closest proximity to the center of Florence. While outer bands of
showers will pivot swwd and affect RWI, FAY, and RDU this morning, a
shield of heavy, tropical precipitation with reduced visibilities,
and stronger and more numerous outer bands of showers and storms,
will pivot wwd across cntl NC through this evening, including into
the GSO and INT vicinity between 00Z-06Z.

Outlook: Florence will eventually arc swd across SC Sat and Sat
night, then lift nwd and newd through the Appalachians through early
next week. Breezy to windy conditions, periods of continued tropical
downpours, storms, and isolated tornadoes --and sub-VFR conditions--
will result, with improving conditions by Tue.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Hurricane Warning for NCZ078-089.
Flash Flood Watch through Sunday evening for NCZ021>028-
038>043-073>078-083>086-088-089.
Tropical Storm Warning for NCZ026>028-040>043-075>077-084>086-
088.
&&

SYNOPSIS...Haines/Franklin
NEAR TERM...Haines/Franklin
SHORT TERM...Blaes
LONG TERM...Badgett
AVIATION...MWS/Franklin
Hazardous weather outlook, Sep 14, 7:21 AM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
721 AM EDT Fri Sep 14 2018

NCZ021>025-038-039-073-074-083-151200-
Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Stanly-
Montgomery-Anson-
721 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

In addition, isolated tornadoes will be possible on Sunday.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ007>011-151200-
Person-Granville-Vance-Warren-Halifax-
721 AM EDT Fri Sep 14 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

It will become increasingly windy across the far northern counties
of central North Carolina as Hurricane Florence moves onshore. The
wind gusts will be strong enough to down a few large tree limbs.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Prolonged rain and wind Friday and Friday night will result in a few
downed trees, leading to sporadic power outages and isolated flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ026>028-041>043-077-151200-
Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-
721 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ040-075-076-084>086-088-151200-
Chatham-Moore-Lee-Richmond-Scotland-Hoke-Cumberland-
721 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

In addition, isolated tornadoes will be possible this weekend.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ078-089-151200-
Wayne-Sampson-
721 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.

In addition, the threat of few tornadoes will continue, and perhaps
even increase, overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

In addition, the threat of few tornadoes will continue through the
weekend, particularly on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Sep 14, 6:57 AM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
657 AM EDT FRI SEP 14 2018

NCZ042-043-077-078-088-089-141145-
Johnston NC-Sampson NC-Harnett NC-Wayne NC-Cumberland NC-Wilson NC-
657 AM EDT FRI SEP 14 2018

...MODERATE TO HEAVY RAIN ASSOCIATED WITH HURRICANE FLORENCE WILL
CONTINUE TO SPREAD ACROSS THE COASTAL PLAIN AND SANDHILLS THIS
MORNING...

At 651 AM EDT, Doppler radar indicated rainbands associated with
Hurricane Florence were spreading into Wilson, Wayne, Johnston,
Harnett, Cumberland and Sampson counties. Moderate to heavy rain
will become more widespread through the mid-morning.

Torrential downpours and wind gusts up to 50 mph will be possible
with this storm.

Locations impacted include...
Fayetteville, Goldsboro, Smithfield, Clinton, Lillington, Fort Bragg,
Wilson, Clayton, Dunn and Mount Olive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3485 7850 3483 7890 3495 7904 3519 7910
      3527 7922 3534 7915 3574 7822 3575 7820
      3587 7783 3583 7775 3568 7766 3557 7782
      3518 7783 3515 7790 3519 7802 3519 7816
      3490 7815 3474 7820 3471 7811 3456 7825
TIME...MOT...LOC 1051Z 068DEG 46KT 3572 7790

Smith
Special weather statement, Sep 14, 8:09 AM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
809 AM EDT FRI SEP 14 2018

NCZ027-042-043-141245-
Nash NC-Johnston NC-Wilson NC-
809 AM EDT FRI SEP 14 2018

...A HEAVY SHOWER WILL AFFECT SOUTHWESTERN NASH...CENTRAL JOHNSTON
AND SOUTHWESTERN WILSON COUNTIES UNTIL 845 AM EDT...

At 807 AM EDT, Doppler radar was tracking a heavy shower near
Bailey, or 18 miles northeast of Smithfield, moving west at 50 mph.

Wind gusts up to 50 mph will be possible with this shower.

Heavy rain and minor flooding will also be possible with this shower.

Locations impacted include...
Smithfield, Clayton, Bailey, Micro, Selma, Kenly, Lucama, Sims, Emit
and Buckhorn Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Doppler radar has indicated weak rotation with this shower. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3546 7849 3554 7859 3561 7860 3569 7849
      3581 7806 3564 7799
TIME...MOT...LOC 1207Z 070DEG 43KT 3570 7812

26
Special weather statement, Sep 14, 9:00 AM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
900 AM EDT FRI SEP 14 2018

NCZ042-043-141345-
Johnston NC-Wilson NC-
900 AM EDT FRI SEP 14 2018

...A HEAVY DOWNPOUR WILL AFFECT NORTHEASTERN JOHNSTON AND WILSON
COUNTIES UNTIL 945 AM EDT...

At 858 AM EDT, Doppler radar was tracking a heavy shower over
Wilson, or 15 miles south of Rocky Mount, moving west at 45 mph.

Wind gusts up to 50 mph will be possible with this shower.

Locations impacted include...
Smithfield, Wilson, Elm City, Micro, Selma, Pine Level, Kenly,
Lucama, Black Creek and Sims.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to
be issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3571 7779 3558 7800 3560 7806 3553 7810
      3546 7831 3554 7843 3567 7843 3574 7822
      3573 7819 3579 7804 3583 7785 3579 7777
TIME...MOT...LOC 1258Z 068DEG 39KT 3574 7789

26
Special weather statement, Sep 14, 9:33 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
933 AM EDT FRI SEP 14 2018

NCZ011-027-028-141400-
Edgecombe NC-Nash NC-Halifax NC-
933 AM EDT FRI SEP 14 2018

...A HEAVY RAIN SHOWER WILL AFFECT NORTHEASTERN NASH...NORTHWESTERN
EDGECOMBE AND SOUTHWESTERN HALIFAX COUNTIES UNTIL 1000 AM EDT...

At 932 AM EDT, Doppler radar was tracking a heavy rain shower 12
miles west of Scotland Neck, or 13 miles northeast of Rocky Mount,
moving west at 45 mph.

Wind gusts up to 50 mph will be possible with this shower.

Locations impacted include...
Rocky Mount, Nashville, Dortches, Red Oak, Enfield, Whitakers and
Battleboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to
be issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3618 7768 3615 7758 3605 7756 3597 7774
      3593 7790 3596 7803 3609 7803 3616 7787
TIME...MOT...LOC 1332Z 080DEG 41KT 3611 7765

26
Special weather statement, Sep 14, 9:49 AM EDT, 14 minutes before
Special Weather Statement
National Weather Service Raleigh NC
949 AM EDT FRI SEP 14 2018

NCZ077-088-089-141415-
Sampson NC-Harnett NC-Cumberland NC-
949 AM EDT FRI SEP 14 2018

...A HEAVY RAIN SHOWER WILL AFFECT NORTHWESTERN SAMPSON...
SOUTHEASTERN HARNETT AND NORTHERN CUMBERLAND COUNTIES UNTIL 1015 AM
EDT...

At 948 AM EDT, Doppler radar was tracking a heavy rain shower over
Dunn, or 14 miles southeast of Lillington, moving southwest at 45
mph.

Wind gusts up to 50 mph will be possible with this shower.

Heavy rain and minor flooding will also be possible with this shower.

Locations impacted include...
Fayetteville, Fort Bragg, Dunn, Godwin, Pope AFB, Spring Lake, Erwin,
Eastover, Wade and Falcon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Torrential rainfall is also occurring with this shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3494 7881 3516 7910 3539 7858 3536 7856
      3535 7854 3534 7853 3531 7854 3526 7849
      3526 7845 3525 7844
TIME...MOT...LOC 1348Z 059DEG 40KT 3529 7859

77
Special weather statement, Sep 14, 9:59 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
959 AM EDT FRI SEP 14 2018

NCZ026-027-141415-
Nash NC-Franklin NC-
959 AM EDT FRI SEP 14 2018

...A HEAVY RAIN SHOWER WILL AFFECT NORTHWESTERN NASH AND CENTRAL
FRANKLIN COUNTIES UNTIL 1015 AM EDT...

At 958 AM EDT, Doppler radar was tracking a heavy rain shower 7 miles
northwest of Nashville, moving west at 50 mph.

Wind gusts up to 50 mph will be possible with this shower.

Locations impacted include...
Nashville, Bunn, Spring Hope, Castalia and Pilot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Doppler radar has indicated weak rotation with this shower. If the
shower intensifies and rotation strengthens, a warning may need to
be issued.

&&

A tornado watch remains in effect until 500 PM EDT for central North
Carolina.

LAT...LON 3610 7797 3599 7794 3585 7826 3590 7831
      3590 7832 3592 7835 3593 7835 3593 7837
      3595 7839 3605 7841 3612 7802
TIME...MOT...LOC 1358Z 075DEG 42KT 3606 7802

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:07 PM EDTSpecial Weather StatementRAHEdgecombe23 min
Sep 13, 8:33 PM EDTTornado WarningRAHWilson11 min
Sep 14, 12:28 AM EDTSpecial Weather StatementRAHJohnston, Sampson, Wayne, Wilson62 min
Sep 14, 3:02 AM EDTTornado WarningRAHFranklin, Halifax, Warren28 min
Sep 14, 3:07 AM EDTRiver Flood WarningRAHCumberland10 days
Sep 14, 3:07 AM EDTRiver Flood WarningRAHCumberland7 days
Sep 14, 3:07 AM EDTRiver Flood WarningRAHHarnett7 days
Sep 14, 3:13 AM EDTTornado WarningRAHHalifax, Nash18 min
Sep 14, 6:36 AM EDTAreal Flood AdvisoryRAHEdgecombe, Harnett, Johnston, Wilson114 min
Sep 14, 6:57 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson, Wayne, Wilson48 min
Sep 14, 7:27 AM EDTFlash Flood WarningRAHSampson6 hr
Sep 14, 7:56 AM EDTFlash Flood WarningRAHWayne, Wilson6 hr
Sep 14, 8:09 AM EDTSpecial Weather StatementRAHJohnston36 min
Sep 14, 8:41 AM EDTFlash Flood Warning EmergencyRAHJohnston17 hr
Sep 14, 9:00 AM EDTSpecial Weather StatementRAHJohnston, Wilson45 min
Sep 14, 9:33 AM EDTSpecial Weather StatementRAHNash27 min
Sep 14, 9:49 AM EDTSpecial Weather StatementRAHCumberland26 min
Sep 14, 9:59 AM EDTSpecial Weather StatementRAHFranklin16 min
Sep 14, 10:13 AM EDTRiver Flood WarningRAHJohnston59 hr
Sep 14, 10:13 AM EDTRiver Flood WarningRAHJohnston5 days
Sep 14, 10:13 AM EDTRiver Flood WarningRAHWayne11 days
Sep 14, 10:19 AM EDTSpecial Weather StatementRAHFranklin26 min
Sep 14, 10:46 AM EDTSpecial Weather StatementRAHEdgecombe29 min
Sep 14, 10:49 AM EDTSpecial Weather StatementRAHWake26 min
Sep 14, 10:51 AM EDTRiver Flood WarningRAHAnson, Stanly4 days
Sep 14, 11:18 AM EDTSpecial Weather StatementRAHHalifax27 min
Sep 14, 11:24 AM EDTSpecial Weather StatementRAHHalifax36 min
Sep 14, 11:59 AM EDTFlash Flood WarningRAHHoke, Moore12 hr
Sep 14, 12:24 PM EDTSpecial Weather StatementRAHHalifax36 min
Sep 14, 12:37 PM EDTSpecial Weather StatementRAHEdgecombe38 min
Sep 14, 12:40 PM EDTTornado WarningRAHEdgecombe35 min
Sep 14, 1:05 PM EDTTornado WarningRAHFranklin, Nash40 min
Sep 14, 1:08 PM EDTFlash Flood WarningRAHSampson11 hr
Sep 14, 1:12 PM EDTFlash Flood WarningRAHEdgecombe, Nash11 hr
Sep 14, 1:28 PM EDTSpecial Weather StatementRAHEdgecombe32 min
Sep 14, 1:45 PM EDTFlash Flood WarningRAHFranklin, Wake11 hr
Sep 14, 1:55 PM EDTSpecial Weather StatementRAHNash35 min
Sep 14, 1:57 PM EDTFlash Flood Warning EmergencyRAHWayne, Wilson11 hr
Sep 14, 1:58 PM EDTSpecial Weather StatementRAHWake32 min
Sep 14, 2:32 PM EDTSpecial Weather StatementRAHWake28 min
Sep 14, 3:14 PM EDTAreal Flood AdvisoryRAHChatham, Lee, Moore, Richmond, Scotland6 hr
Sep 14, 5:19 PM EDTSpecial Weather StatementRAHGranville, Person26 min
Sep 14, 5:24 PM EDTTornado WarningRAHGranville, Person19 min
Sep 14, 5:31 PM EDTSpecial Weather StatementRAHVance29 min
Sep 14, 5:50 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Granville, Guilford, Halifax, Orange and 4 more4 hr
Sep 14, 6:27 PM EDTSpecial Weather StatementRAHPerson18 min
Sep 14, 6:28 PM EDTFlash Flood Warning EmergencyRAHJohnston, Wayne4 hr
Sep 14, 6:45 PM EDTSpecial Weather StatementRAHDurham60 min
Sep 14, 6:57 PM EDTFlash Flood WarningRAHAlamance, Durham, Orange4 hr
Sep 14, 7:02 PM EDTSpecial Weather StatementRAHForsyth, Guilford43 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.